MAUDE Adverse Event Report: HOLOGIC, INC. AC2; IN VITRO DIAGNOSTICS

HOLOGIC, INC. AC2; IN VITRO DIAGNOSTICS
Catalog Number 302951
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/28/2017
Type of Reportable Event Serious Injury
Event or Problem Description
(b)(6) reported that they had one ac2 assay run with more positives than normal (gc positive rate was 1%).The run (consisting of both swab and urine samples) done on the panther on (b)(6) 2017 was a valid run and the laboratory said that they didn't identify a pattern to the run.The laboratory released the results.A physician questioned four of the results for swab and urine samples and sent for new patient collections for these four questionable results.All four newly collected samples were tested as negative.When laboratory heard from the physician, they contacted hologic.Hologic reviewed the instrument logs for the run with the higher positivity rate which showed no instrument or reagent preparation related issue.There was no sign of gross contamination.Hologic requested the samples back (both the initial sample which tested positive and the sample taken from the re-test) and they were not available.Hologic could not confirm the initial or secondary sample test results.An incorrect result could be due to a kit or sample mishandling issue or the samples could be low titer samples.Hologic recommended customer to discard all open kits and clean the lab.Hologic investigated the ac2 kit associated with the report of a higher positivity rate, and did not determine any issues associated with the release of the kit.Hologic determined it was likely to be sample related issue due to contamination.
 
Additional Manufacturer Narrative
Hologic investigated the ac2 kit (ml 197107) associated with the report of a higher than normal gc positivity rate (the customer indicated that their typical positivity rate is ~ 1%).The ac2 lot met quality control (qc) release specifications, and performed as expected.During qc release testing, specificity (ability to correctly identify negative samples) of ml 197107, was tested.The lot met specificity requirements (all valid replicates tested were negative).Investigational testing was performed using a retention kit of the lot confirming 100% specificity.There is no evidence that the ac2 lot in question, ml 197107, has a systemic contamination issue, as this lot has gone to over 200 customers and there have been no trend of customer complaints with a high positivity rate attributable to the lot reagents.Hologic determined that the increase in positivity rate (as stated by the lab) was likely due to contamination of the kit reagents used in the run ((b)(6) 2017).Hologic recommended that the customer discard the open ac2 kit that was used in that particular run and clean the lab.This information was communicated to the laboratory on 7/24/2017.
 
Event or Problem Description
(b)(6) reported that they had one ac2 assay run with more positives than normal (gc positive rate was 1%).The run (consisting of both swab and urine samples) done on the panther on (b)(6) 2017 was a valid run and the laboratory said that they didn't identify a pattern to the run.The laboratory released the results.A physician questioned four of the results for swab and urine samples and sent for new patient collections for these four questionable results.All four newly collected samples were tested as negative.When laboratory heard from the physician, they contacted hologic.Hologic reviewed the instrument logs for the run with the higher positivity rate which showed no instrument or reagent preparation related issue.There was no sign of gross contamination.Hologic requested the samples back (both the initial sample which tested positive and the sample taken from the re-test) and they were not available.Hologic could not confirm the initial or secondary sample test results.An incorrect result could be due to a kit or sample mishandling issue or the samples could be low titer samples.

Brand Name
AC2
Common Device Name
IN VITRO DIAGNOSTICS
Manufacturer (Section D)
HOLOGIC, INC.
10210 genetic center dr.
san diego CA 92121
MDR Report Key6858600
Report Number2024800-2017-00021
Device Sequence Number18975347
Product Code LSL
UDI-Device Identifier15420045505735
UDI-Public01154200455057351718071510197107AH
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K003395
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Catalogue Number302951
Device Lot Number197107
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/28/2017
Supplement Date Received by Manufacturer08/28/2017
Initial Report FDA Received Date09/12/2017
Supplement Report FDA Received Date10/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;